MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Malposition of Device (2616); Material Integrity Problem (2978)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil broke and was left in a non-target location.A 4x8 embold fibered detachable coil system was selected for use in a gastroduodenal artery (gda) embolization procedure to treat a gi bleed.The target vessel was not extremely tortuous, but there were branches coming off the gda on the proximal end that needed to be embolized as well.These branches were small and at a hard angle making it difficult to cannulate.They were eventually embolized, but there was some spasming in the main gda after multiple attempts to get into these small vessels.This coil was being placed in the proximal artery but not forming correctly.After multiple attempts, the distal end of the coil hooked into a branch and another attempt was made to form in the main artery.Coil retraction was attempted, but the coil stretched and broke.A 6f snare was used to attempt to snare the stretched coil.It was also attempted to push the coil with a pusher wire.After the failed attempts to retrieve the stretched coil, the procedure was completed.The stretched coil remained in a non-target location.The coil started in the small branch off the gda and was stretched through the common hepatic into the celiac artery.Patient is in stable condition.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17086529
Report Number2124215-2023-28812
Device Sequence Number6088583
Product Code KRD
UDI-Device Identifier08714729983569
UDI-Public08714729983569
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030792633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight64 KG
Patient RaceBlack Or African American